Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Springfield, MO

May 8, 2009Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri

NWS Springfield, MO issued this flash flood warning at May 8, 2009, 6:45 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 6 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 6:45 AM CDT (11:45 UTC)
Expired
May 8, 2009, 1:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Hickory County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 7:16 AM CDTFLASH FLOODFort Scott, KSTWO AND A HALF INCHES OF RAINFALL HAS BEEN MEASURED WITH NUMEROUS ROADS FLOODED IN FORT SCOTT AND UNIONTOWN
May 8, 7:21 AM CDTFLASH FLOODFrontenac, KSNUMEROUS STREETS FLOODED
May 8, 7:43 AM CDTFLASH FLOODNevada, MOIN NEVADA SERIOUS FLOODING ON CITY STREETS. WATER OVER THREE FEET DEEP ON SOME ROADS
May 8, 7:45 AM CDTFLASH FLOODNevada, MOWATER FLOODING SOME PORTIONS OF HWYS 71 AND 54
May 8, 8:12 AM CDTFLASH FLOODNevada, MONUMEROUS COUNTY ROADS UNDER WATER WITH SOME WATER RECUES
May 8, 8:28 AM CDTHEAVY RAIN 2.35Lamar, MO
May 8, 8:40 AM CDTFLASH FLOOD3 S Hermitage, MOWATER OVER ROADWAYS
May 8, 8:45 AM CDTFLASH FLOODFort Scott, KSHOMES FLOODED BY RUNOFF WITH ONE WATER RESCUE
May 8, 9:03 AM CDTHEAVY RAIN 2.75Fort Scott, KS
May 8, 9:58 AM CDTFLASH FLOODLamar, MOSTILL WINDY AND RAINING HARD.
May 8, 11:00 AM CDTFLASH FLOOD2 E Arnica, MOSTATE ROUTE AA CLOSED ALONG TURKEY CREEK
May 8, 11:00 AM CDTFLASH FLOOD5 Wsw Collins, MOSTATE ROUTE J CLOSED ALONG BRUSH CREEK
May 8, 11:26 AM CDTFLASH FLOOD5 E Cross Timbers, MOSTATE ROUTE P CLOSED DUE TO FLOODING ALONG STARKES CREEK
May 8, 11:28 AM CDTFLASH FLOOD1 S Preston, MOSTATE ROUTE D CLOSED DUE TO FLOODING
May 8, 11:33 AM CDTFLASH FLOOD2 E Arnica, MOSTATE ROUTE AA CLOSED DUE TO FLOODING ALONG TURKEY CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 081145
FFWSGF
KSC011-021-037-MOC011-039-085-185-217-081800-
/O.NEW.KSGF.FF.W.0033.090508T1145Z-090508T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 100 PM CDT FRIDAY.

* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES IN PORTIONS 
  OF THE WARNED AREA SINCE 5 AM. ADDITIIONAL RAINAFALL AMOUNTS OF 
  ONE TO THREE INCHES WILL BE POSSIBLE. WHILE SOME AREAS HAVE YET TO 
  RECEIVE RAIN...TORRENTIAL RAINFALL CAN BE EXPECTED ONCE THE STORMS 
  ARRIVE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3803 9506 3804 9408 3822 9405 3822 9355
      3818 9351 3807 9351 3806 9307 3790 9308
      3790 9319 3780 9320 3782 9364 3758 9363
      3759 9408 3735 9409 3736 9461 3698 9462
      3700 9508

$$

FOSTER
2 follow-up statements
000 
WGUS73 KSGF 081546
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT FRI MAY 8 2009

KSC011-021-037-MOC011-039-085-185-217-081800-
/O.CON.KSGF.FF.W.0033.000000T0000Z-090508T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-CEDAR MO-VERNON MO-
HICKORY MO-ST. CLAIR MO-
1046 AM CDT FRI MAY 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
BARTON...BOURBON...CEDAR...CHEROKEE...CRAWFORD...HICKORY...ST. CLAIR
AND VERNON COUNTIES...

AT 1038 AM CDT...THE DEPARTMENT OF TRANSPORTATION AND LOCAL LAW 
ENFORCEMENT CONTINUE TO INDICATED THAT EXCESSIVE RAINFALL FROM 
EARLIER TODAY WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. 
THE RAINFALL HAS ENDED ACROSS THE AREA...HOWEVER RESIDUAL RUNOFF 
FROM THE HEAVY RAINFALL WILL CONTINUE TO PRODUCE FLOODING THIS 
MORNING.  

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3803 9506 3804 9408 3822 9405 3822 9355
      3818 9351 3807 9351 3806 9307 3790 9308
      3790 9319 3780 9320 3782 9364 3758 9363
      3759 9408 3735 9409 3736 9461 3698 9462
      3700 9508

$$

WISE
000 
WGUS73 KSGF 081800
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT FRI MAY 8 2009

KSC011-021-037-MOC011-039-085-185-217-081807-
/O.EXP.KSGF.FF.W.0033.000000T0000Z-090508T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-CEDAR MO-VERNON MO-
HICKORY MO-ST. CLAIR MO-
1200 PM CDT FRI MAY 8 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARTON...BOURBON...
CEDAR...CHEROKEE...CRAWFORD...HICKORY...ST. CLAIR AND VERNON
COUNTIES...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA ENDING THE FLASH 
FLOOD THREAT...HOWEVER RESIDUAL FLOODING DUE TO THE HEAVY RAINFALL 
WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. AN AREAL FLOOD 
WARNING HAS BEEN ISSUED AND REPLACES THE FLASH FLOOD WARNING TO 
ACCOUNT FOR THE RESIDUAL FLOODING. 

LAT...LON 3803 9506 3804 9408 3822 9405 3822 9355
      3818 9351 3807 9351 3806 9307 3790 9308
      3790 9319 3780 9320 3782 9364 3758 9363
      3759 9408 3735 9409 3736 9461 3698 9462
      3700 9508

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:00 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 8, 3:00 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT FRI MAY 8 2009

.DISCUSSION...

MAIN FORECAST CONCERN IS THE SEVERE MESOSCALE CONVECTIVE SYSTEM
THAT WILL IMPACT THE REGION THIS MORNING.

REGIONAL RADAR IMAGERY INDICATES THAT THIS MCS IS IN ITS BEGINNING
STAGES ACROSS CENTRAL KANSAS. LATEST OBJECTIVE ANALYSIS AND SHORT
TERM GUIDANCE DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR A
FORWARD PROPAGATING MCS. THIS SHOULD FAVOR THESE STORMS
ACCELERATING TO THE EAST SOUTHEAST INTO SOUTHEAST KANSAS AND
EXTREME SOUTHWEST MISSOURI SHORTLY BEFORE SUNRISE. THESE STORMS
WILL BE PROLIFIC WIND PRODUCERS...WITH 70 MPH WIND GUSTS EASILY
ATTAINABLE. ENOUGH INSTABILITY AND SHEAR ALSO EXIST FOR SOME LARGE
HAIL. THE ENVIRONMENT WILL ALSO BE SOMEWHAT FAVORABLE FOR
MESOVORTICES AND POSSIBLE TORNADOES. CURRENT THINKING IS THAT THIS
MCS WILL RACE ACROSS SOUTHERN MISSOURI...POSSIBLY CLEARING THE
FORECAST AREA BY 18Z. ONE GOOD THING ABOUT THIS TYPE OF MCS IS
THAT THE HEAVIEST RAINFALL WILL NOT LAST ALL THAT LONG. THE BAD
NEWS IS THAT RAINFALL RATES WITH THE LINE WILL BE RATHER INTENSE.
WILL THEREFORE LEAVE THE FLASH FLOOD WATCH INTACT. NOT SURE HOW
MUCH WE WILL WARM UP THIS AFTERNOON WITH THE WAKE PRECIPITATION
AND CLOUD COVER...BUT SOME BREAKS OUT WEST MAY ALLOW SOME
AFTERNOON WARMING.

WE MAY SEE A LEFT OVER SHOWER OR STORM TONIGHT ACROSS SOUTHERN
MISSOURI...BUT A PASSING COLD FRONT SHOULD TEND TO SHIFT MOST IF
NOT ALL ACTIVITY INTO ARKANSAS. CANNOT RULE OUT A SHOWER OR
PERHAPS AN ISOLATED THUNDERSTORM SATURDAY OVER SOUTHERN
MISSOURI...BUT THINK MOST AREAS WILL BE DRY. WE MAY SEE A SLIGHTLY
BETTER SHOT AT SHOWER ACTIVITY ON SUNDAY AS UPPER LEVEL ENERGY
TRAVERSES THE AREA. NOT LOOKING AT MUCH INSTABILITY...SO THINK
LIGHT SHOWERS WILL BE ABOUT ALL WE CAN MUSTER. MAINLY DRY WEATHER
AND SEASONABLE TEMPERATURES ARE EXPECTED TO START NEXT WORK WEEK
BEFORE SHOWER AND THUNDERSTORM CHANCES INCREASE AGAIN BY MIDWEEK.

SCHAUMANN

&&

.AVIATION...

MAINLY VFR CONDITIONS ARE EXPECTED THROUGH ABOUT 10Z WITH A FEW
PATCHY AREAS OF HIGH END MVFR POSSIBLE. A LINE OF SEVERE
THUNDERSTORMS IS THEN EXPECTED TO APPROACH THE AREA FROM THE
WEST LATE TONIGHT AND MOVE THROUGH SOUTHWEST MISSOURI FRIDAY
MORNING. CONFIDENCE IN THIS SCENARIO IS HIGH ENOUGH TO INCLUDE IFR
CONDITIONS IN A TEMPO GROUP AT THIS TIME. IT SHOULD BE NOTED THAT
THESE STORMS WILL LIKELY CONTAIN VERY STRONG AND GUSTY WINDS. WILL
AMEND TAFS LATER ON TONIGHT TO INCLUDE STORMS IN A PREVAILING
GROUP ONCE TIMING BECOMES A BIT MORE CLEAR. MVFR OR POSSIBLY IFR
CONDITIONS SHOULD REMAIN IN THE WAKE OF THE STORMS FOR A TIME
BEFORE VFR CONDITIONS RETURN LATER IN THE AFTERNOON.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.

&&
Hazardous weather outlook, May 8, 4:35 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT FRI MAY 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 AM CDT FRI MAY 8 2009

...SEVERE THUNDERSTORMS EXPECTED THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  DAMAGING STRAIGHT LINE WIND GUSTS TO 70 MPH.
  HAIL TO THE SIZE OF GOLF BALLS.
  ISOLATED TORNADOES.
  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 A SQUALL LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI AFTER 530 AM. THIS LINE WILL
 CONTINUE TO ACCELERATE EASTWARD INTO THE MISSOURI OZARKS...
 REACHING THE HIGHWAY 65 CORRIDOR AFTER 700 AM AND THE HIGHWAY 63
 CORRIDOR AFTER 830 AM.

  DISCUSSION:

 AN INTENSE...SQUALL LINE OF THUNDERSTORMS WILL CONTINUE TO
 RAPIDLY DEVELOP ACROSS CENTRAL KANSAS THROUGH THE EARLY MORNING
 HOURS. THE ATMOSPHERE AHEAD OF THIS LINE WILL REMAIN VERY MOIST
 AND UNSTABLE. WITH STRONG WIND SHEAR ASSOCIATED WITH THIS
 SYSTEM...THIS LINE OF STORMS WILL MOVE RAPIDLY EAST
 SOUTHEASTWARD THROUGH CENTRAL AND EASTERN KANSAS AND INTO WESTERN
 PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE.

 SEVERE WEATHER IS LIKELY WITH THIS LINE OF STORMS AS IT MOVES
 THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN
 500 AM AND 1000 AM. INTENSE STRAIGHT LINE WIND GUSTS TO 70 MPH
 CAN BE EXPECTED ALONG WITH HAIL TO THE SIZE OF GOLF BALLS. GIVEN
 STRONG LOW LEVEL WIND SHEAR...ISOLATED TORNADOES EMBEDDED WITHIN
 THE SQUALL LINE ARE POSSIBLE.

 WHILE THIS LINE OF STORMS WILL MOVE QUICKLY ACROSS THE AREA THIS
 MORNING...HIGH RAINFALL RATES ARE EXPECTED DUE TO THE VERY MOIST
 ATMOSPHERE IN PLACE ACROSS THE REGION. RAINFALL RATES IN EXCESS
 OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH WILL LEAD
 TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS AND LOW WATER
 CROSSINGS.

 THUNDERSTORMS MAY LINGER NEAR THE ARKANSAS BORDER THIS AFTERNOON
 AND EVENING...HOWEVER THE OVERALL THREAT FOR SEVERE WEATHER AND
 HEAVY RAINFALL IS EXPECTED TO DECREASE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY THROUGH
 THURSDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS
 MORNING BEGINNING AT 530 AM ACROSS EXTREME SOUTHEAST KANSAS AND
 WESTERN MISSOURI AND AFTER 700 AM FOR AREAS NEAR THE HIGHWAY 65
 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/SCHAUMANN

In the hours before

Local storm report, May 8, 6:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             STOVER                  38.44N  92.99W
05/08/2009  E1.75 INCH       MORGAN             MO   LAW ENFORCEMENT

&&

KARDELL
Local storm report, May 8, 6:34 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0633 AM     TSTM WND GST     GRAVOIS MILLS           38.31N  92.83W
05/08/2009  E50 MPH          MORGAN             MO   PUBLIC

            ONE INCH OF RAIN IN LAST 15 MINUTES

&&

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 5:49 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford56 min
May 8, 6:16 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford59 min
May 8, 6:41 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford64 min
May 8, 7:03 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford57 min
May 8, 7:08 AM CDTTornado WarningSGFCrawford37 min
May 8, 7:35 AM CDTHigh Wind WarningSGFBourbon, Cherokee, Crawford4 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFBourbon37 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFBourbon36 hr
May 8, 12:57 PM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford24 hr
May 7, 10:33 PM CDTSevere Thunderstorm WarningSGFMorgan57 min
May 7, 11:50 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps55 min
May 8, 5:31 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan44 min
May 8, 5:52 AM CDTSevere Thunderstorm WarningSGFMorgan53 min
May 8, 6:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 6:27 AM CDTSevere Thunderstorm WarningSGFSt. Clair63 min
May 8, 6:31 AM CDTSevere Thunderstorm WarningSGFMiller59 min
May 8, 6:37 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
May 8, 6:54 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Greene, Hickory and 3 more66 min
May 8, 7:08 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede67 min
May 8, 7:20 AM CDTTornado WarningSGFBarton, Dade, Jasper24 min
May 8, 7:23 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan67 min
May 8, 7:47 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 3 more58 min
May 8, 7:51 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski54 min
May 8, 7:52 AM CDTFlash Flood WarningSGFBarry, Camden, Dade, Dallas, Greene, Jasper and 4 more6 hr
May 8, 7:55 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon65 min
May 8, 7:58 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 2 more62 min
May 8, 8:04 AM CDTTornado WarningSGFGreene47 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Howell, Laclede, Ozark, Taney and 3 more61 min
May 8, 8:22 AM CDTTornado WarningSGFChristian29 min
May 8, 8:24 AM CDTTornado WarningSGFTaney28 min
May 8, 8:32 AM CDTTornado WarningSGFDouglas43 min
May 8, 8:33 AM CDTTornado WarningSGFWebster42 min
May 8, 8:33 AM CDTTornado WarningSGFPolk27 min
May 8, 8:39 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Morgan66 min
May 8, 8:39 AM CDTTornado WarningSGFDouglas42 min
May 8, 8:43 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski47 min
May 8, 8:45 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster60 min
May 8, 8:46 AM CDTTornado WarningSGFWebster44 min
May 8, 8:55 AM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more65 min
May 8, 8:57 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Maries, Miller and 4 more63 min
May 8, 8:58 AM CDTTornado WarningSGFCamden, Dallas, Laclede62 min
May 8, 9:02 AM CDTFlash Flood WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas and 2 more5 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFCedar60 hr
May 8, 9:05 AM CDTTornado WarningSGFWright40 min
May 8, 9:10 AM CDTTornado WarningSGFDouglas, Howell, Ozark, Texas65 min
May 8, 9:11 AM CDTTornado WarningSGFLaclede49 min
May 8, 9:18 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Laclede, Ozark, Taney, Texas and 2 more57 min
May 8, 9:33 AM CDTTornado WarningSGFTexas42 min
May 8, 9:38 AM CDTTornado WarningSGFLaclede, Phelps, Pulaski, Texas52 min
May 8, 9:40 AM CDTTornado WarningSGFOregon, Shannon50 min
May 8, 9:56 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Howell, Maries, Miller, Oregon and 4 more64 min
May 8, 10:02 AM CDTTornado WarningSGFDent43 min
May 8, 10:42 AM CDTTornado WarningSGFDent21 min
May 8, 12:00 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Shannon6 hr
May 8, 12:16 PM CDTRiver Flood WarningSGFPulaski20 hr
May 8, 6:00 PM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Shannon18 hr

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.